Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 22, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 9, 2026, 12:40 PM MDT for Fremont County, Colorado. It took effect at Mar 10, 2026, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2026, 12:40 PM MDT (18:40 UTC)
- In effect from
- Mar 10, 2026, 12:00 PM MDT
- Expired
- Mar 10, 2026, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
139 WWUS85 KPUB 091840 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1240 PM MDT Mon Mar 9 2026 COZ222-101045- /O.UPG.KPUB.FW.A.0017.260310T1800Z-260311T0100Z/ /O.NEW.KPUB.FW.W.0022.260310T1800Z-260311T0100Z/ /O.CON.KPUB.FW.W.0021.000000T0000Z-260310T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- 1240 PM MDT Mon Mar 9 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 7 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 222. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ224-227>231-100100- /O.CON.KPUB.FW.W.0021.000000T0000Z-260310T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- 1240 PM MDT Mon Mar 9 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 227, 228, AND 231... * AFFECTED AREA...Fire Weather Zones 224, 227, 228, 229, 230 and 231. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
356 WWUS85 KPUB 100046 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 646 PM MDT Mon Mar 9 2026 COZ222-101700- /O.EXP.KPUB.FW.W.0021.000000T0000Z-260310T0100Z/ /O.CON.KPUB.FW.W.0022.260310T1800Z-260311T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- 646 PM MDT Mon Mar 9 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... * AFFECTED AREA...Fire Weather Zone 222. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ224-227>231-100200- /O.EXP.KPUB.FW.W.0021.000000T0000Z-260310T0100Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- 646 PM MDT Mon Mar 9 2026 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 227, 228, 229, 230, AND 231... Improving conditions are anticipated the remainder of the evening. $$
793 WWUS85 KPUB 100633 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1233 AM MDT Tue Mar 10 2026 COZ222-102245- /O.CON.KPUB.FW.W.0022.260310T1800Z-260311T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- 1233 AM MDT Tue Mar 10 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... * AFFECTED AREA...Fire Weather Zone 222. * WINDS...West 15 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
050 WWUS85 KPUB 102219 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 419 PM MDT Tue Mar 10 2026 COZ222-110100- /O.CON.KPUB.FW.W.0022.000000T0000Z-260311T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- 419 PM MDT Tue Mar 10 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... * AFFECTED AREA...Fire Weather Zone 222. * WINDS...West 15 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
728 WWUS85 KPUB 110050 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 650 PM MDT Tue Mar 10 2026 COZ222-110200- /O.EXP.KPUB.FW.W.0022.000000T0000Z-260311T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- 650 PM MDT Tue Mar 10 2026 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... Improving conditions are anticipated the remainder of the evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 9, 11:20 AM MDT, 1 hour 20 minutes earlier. Its key messages:
- Critical fire weather conditions once again for the San Luis Valley, portions of the I-25 Corridor, and Fremont and Crowley counties today. Spotty high fire danger returns for Fremont County Tuesday.
- Chance for some light precipitation and thunder Tuesday afternoon and evening across the eastern mountains and plains.
- Increasing fire danger returns starting Thursday.
Area forecast discussion, Mar 9, 11:20 AM MDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1120 AM MDT Mon Mar 9 2026 .KEY MESSAGES... - Critical fire weather conditions once again for the San Luis Valley, portions of the I-25 Corridor, and Fremont and Crowley counties today. Spotty high fire danger returns for Fremont County Tuesday. - Chance for some light precipitation and thunder Tuesday afternoon and evening across the eastern mountains and plains. - Increasing fire danger returns starting Thursday. && .SHORT TERM /THROUGH TONIGHT/... Issued at 1232 AM MDT Mon Mar 9 2026 Currently...An upper low sits off the coast of the California Baja tonight, as westerly flow aloft begins to strengthen across the Great Basin and Rocky Mt region. Skies were mostly clear across the forecast area, then the increasing westerly flow has helped keep temps somewhat mild so far. By early Monday morning, min temps are expected to drop into the 30s for most locations, while the san Luis Valley should cool into the 20s to upper teens. Today and Tonight...Models continue to show the Pacific upper low finally starting to push onshore today, nearing the southern AZ border by late tonight. However, the trend is placing the low center slightly more south, which may have ramifications for Tue. Regardless, forecast for today still looks to be on track and westerly flow aloft increases, which in turn increases downslope flow and helps boost temps today well into the 70s to around 80F for the plains, and 60s for the high valleys. This is around 5 degrees warmer than high temps realized on Sunday. Very dry conditions persist across the area, with minimum RH levels of 5 to 15 percent forecast for much of the plains and the San Luis Valley, hence the Red Flag Warning that remains in effect for portions of the area today from 10 AM through 7 PM. Please refrain from any outdoor activities that could spark a fire today. Overnight lows tonight are expected to be more mild with the increased winds, with 20s to around 30F for the high valleys, and 30s to around 40F for the plains. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 1232 AM MDT Mon Mar 9 2026 Tuesday...Tuesday still looks like it will be a busy day, but maybe a little less now? This is due to models showing a slightly more southern track for the upper low as it opens up across New Mexico and ejects to the northeast towards the TX Panhandle. Light precip is still expected to begin across the southern portions of the forecast area late Tue morning, with up to 2 inches of new snow for the peaks of the southern and southwestern mts, then scattered showers spreading across the eastern plains through the afternoon and evening. However, QPF with this system is not all that impressive, and because of the more southern track, the chance for thunder looks to be more restricted to perhaps Baca County and areas east of the border. A surface cold front is still slated to drop south across the Palmer Divide during the evening, but given the expected warm start and a slightly delayed frontal passage, forecast high temps will still be really warm, not showing much change from the previous day. The only area with a high probability for some stronger gusty winds looks like the gap flow area across Fremont County and pushing into far western Pueblo County, so went ahead and issued a Fire Weather Watch for Fremont County, Fire Zone 222, for the afternoon. Wednesday...A cooler, post-frontal day across southeast and south- central CO, with brisk northerly winds across much of the plains through at least the first half of the day. Any lingering showers should have moved on out of the area by daybreak, so plan on much more seasonal temps with 50s for most areas, and nearing 60F for the San Luis Valley. Thursday through Sunday...The forecast area falls back into the thick of high fire danger concerns, as steady west to northwest flow aloft keeps dry conditions in place, with steadily warming temps. The model blend indicates temps climbing back up into the 70s to around 80F for the plains, and nearing 70F for the high valleys over the weekend, so more fire weather highlights are probable. Long range models do show an upper shortwave crossing the Rockies late Saturday, perhaps bringing some isolated shower activity to the higher terrain for Sunday. Moore && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1118 AM MDT Mon Mar 9 2026 VFR conditions are anticipated during the next 24 hours at all 3 taf sites, KPUB, KALS and KCOS. Gusty west winds are expected to develop at all of the taf sites by mid afternoon and remain gusty through about sunset. Diurnal flow will develop thereafter. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MDT this evening for COZ222-224- 227-228-231. Fire Weather Watch from Tuesday afternoon through Tuesday evening for COZ222. Red Flag Warning until 7 PM MDT this evening for COZ229-230. && SHORT TERM...MOORE LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, Mar 9, 4:26 AM MDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 426 AM MDT Mon Mar 9 2026 COZ058>089-093>099-101030- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 426 AM MDT Mon Mar 9 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions will return to the San Luis Valley and portions of the eastern plains and I-25 corridor today, starting around 10 AM and lasting until 7 PM. West winds are forecast to increase to 10 to 20 mph with frequent gusts to 35 mph, along with minimum relative humidity levels dropping into the 7 to 11 percent range. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Spotty critical fire weather conditions are possible across Fremont County Tuesday afternoon, as west winds gust to 30 to 35 mph at times through the gap along the Arkansas River. A system will bring a chance for some light precipitation to the eastern mountains and plains Tuesday afternoon and evening, as well as possibly some thunder to Baca County. The main threats from any thunderstorms that do develop will be wind gusts up to 45 to 50 mph. Fire danger will increase once again and become more widespread for Thursday into the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 27/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:30 AM MDT | Fire Weather Watch | PUB | Fremont | 12 hr |
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.